MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC HEARTSTART SLA BATTERY; DEFIBRILLATOR

PHILIPS NORTH AMERICA LLC HEARTSTART SLA BATTERY; DEFIBRILLATOR
Model Number M3516A
Medical Device Problem Codes Battery Problem (2885); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Reporter phone #/reporting institution phone #: n/i.
 
Event or Problem Description
It was reported to philips that the customer's new aed (automated external defibrillator) battery is faulty.There was no reported patient impact or injury.
 
Additional Manufacturer Narrative
This report is based on information provided by philips local customer support and has been investigated by the philips complaint handling team.Philips received a complaint on the heartstart xl defibrillator indicating that the aed (automated external defibrillator) unit was beeping.Available details indicated that, the aed unit was beeping, prompting the customer to order a new battery.However, the issue persisted, and the customer reported that the new battery was faulty.This problem was due to the use of a counterfeit battery supplied by an unapproved third-party distributor or a battery that was over 3.5 years old, as philips has not produced or supplied the m3516a battery model since december 31, 2020.Additionally, defective pads could cause the device to beep and lead to premature battery drain.Therefore, the aed department sent replacement pads as a precautionary measure to address potential issues with the device.The device remains at the customer site, and no further evaluation is warranted at this time.Based on the information available and the testing conducted, we were unable to determine the cause of the reported problem.The reported problem was not confirmed.Based on the information available and results of additional analysis, no further action is necessary at this time.The aed department resolved the issue by delivering new pads to the customer.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened for reassessment.

Brand Name
HEARTSTART SLA BATTERY
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
tanya deschmidt
22100 bothell everett highway
bothell, WA 98021
9095703538
MDR Report Key19359956
Report Number3030677-2024-01756
Device Sequence Number6342925
Product Code MKJ
UDI-Device Identifier00884838002760
UDI-Public00884838002760
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3516A
Device Catalogue NumberM3516A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown